Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 29, 2008, 4:20 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 29, 2008, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 4:20 AM CST (10:20 UTC)
- In effect from
- Jan 29, 2008, 12:00 PM CST
- Expired
- Jan 29, 2008, 5:57 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 291020 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 420 AM CST TUE JAN 29 2008 ...WINDY CONDITIONS ACROSS THE TENNESSEE VALLEY... .A DYNAMIC STORM SYSTEM TRACKING FROM THE CENTRAL PLAINS TO THE OHIO VALLEY WILL PRODUCE GUSTY WINDS ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH THIS EVENING. A SHARP COLD FRONT WILL CROSS THE AREA THIS EVENING...SHIFTING WINDS TO THE NORTHWEST. WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST LATE TONIGHT INTO WEDNESDAY MORNING. ALZ001>010-016-TNZ076-096-097-291830- /O.NEW.KHUN.WI.Y.0002.080129T1800Z-080130T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 420 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. SOUTH WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL DEVELOP BY MIDDAY ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. WINDS WILL BE STRONGEST LATE THIS AFTERNOON THROUGH EARLY THIS EVENING ALONG AND AHEAD OF A STRONG COLD FRONT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST BUT REMAIN GUSTY THROUGH AT LEAST MIDNIGHT...BEFORE DIMINISHING LATE TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THIS AFTERNOON AND EVENING. WIND GUSTS WITHIN THE STRONGER SHOWERS OR STORMS WILL BE CAPABLE OF EXCEEDING 40 MPH. THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE WILL BE MORE PRONE TO THESE STRONGER WINDS. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. RESIDENTS SHOULD TAKE THE NECESSARY PRECAUTIONS TO SECURE ANY LOOSE OUTDOOR ITEMS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ NADLER
2 follow-up statements
000 WWUS74 KHUN 291806 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1206 PM CST TUE JAN 29 2008 ALZ001>010-016-TNZ076-096-097-300600- /O.CON.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1206 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... AN APPROACHING STRONG COLD FRONT WILL PRODUCE SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. THE WINDS WILL SWITCH TO THE NORTHWEST THIS EVENING...BEHIND THE COLD FRONT...AND WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL BEGIN TO DIMINISH AFTER MIDNIGHT. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. RESIDENTS SHOULD TAKE THE NECESSARY PRECAUTIONS TO SECURE ANY LOOSE OUTDOOR ITEMS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ SS
000 WWUS74 KHUN 292357 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 557 PM CST TUE JAN 29 2008 ALZ006-008>010-TNZ097-300800- /O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/ /O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/ /O.NEW.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MARSHALL-JACKSON-DE KALB-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...WINCHESTER 557 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY. STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD FRONT. THIS COLD FRONT WILL MOVE INTO NORTHEAST ALABAMA BETWEEN 8 PM AND 9 PM...WITH STRONG WINDS CONTINUING UNTIL 11 PM OR MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ ALZ001>005-007-016-TNZ076-096-300600- /O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/ /O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- MOORE-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN...LYNCHBURG... FAYETTEVILLE 557 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THIS HIGH WIND WARNING UPGRADES THE PREVIOUS WIND ADVISORY. STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD FRONT. THIS COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BETWEEN 6 PM AND 7 PM...REACHING THE INTERSTATE 65 CORRIDOR BY 8 PM. STRONG WINDS WILL CONTINUE FOR A FEW HOURS BEHIND THE FRONT...ENDING BEFORE MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 28, 8:00 PM CST, 8 hours 20 minutes earlier.
Area forecast discussion, Jan 28, 8:00 PM CST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 800 PM CST MON JAN 28 2008 .UPDATE... WILL BE UPDATING FORECAST FOR OVERNIGHT TEMPERATURES AND SKY COVER. ALSO ADDRESSING RAIN CHANCES TONIGHT. && .DISCUSSION... A CANOPY OF HIGH CLOUDS IS BLANKETING THE CENTRAL TENNESSEE VALLEY THIS EVENING. DEWPOINTS HAVE BEEN INTERESTING TO WATCH...THEY REMAIN IN THE LOWER 20S...EXCEPT FOR A LITTLE BUBBLE OF HIGHER DEWPOINTS WHICH INCLUDE HSV AND DCU AT 29...AND FORT PAYNE AT 32 (WHERE THE DEWPOINT THIS AFTERNOON CRASHED AS LOW AS 7 EARLIER). MEANWHILE... LOW CLOUDS ARE MAKING THEIR WAY ACROSS THE MISSISSIPPI RIVER... HEADING IN THIS GENERAL DIRECTION. EARLY EVENING TEMPS RANGE FROM 41 IN SCOTTSBORO TO 56 IN MUSCLE SHOALS. SO GIVEN THE CURRENT SITUATION...OUR LOWS ARE ALREADY NOT COLD ENOUGH IN THE EAST AND LIKELY NOT WARM ENOUGH IN THE WEST. WILL LET THE 02Z OBSERVATIONS GET IN THE SYSTEM AND THEN UPDATE TO REFLECT THIS. WILL ALSO UPDATE TO JUST MAKE THE ENTIRE AREA CLOUDY FOR THE BALANCE OF THE NIGHT. BREAKS IN THE CLOUDS...IF ANY...LOOK FEW AND FAR BETWEEN. NOT SURE ABOUT RAIN CHANCES TONIGHT. I PLAN TO SCALE BACK POPS ABOUT 5-10 PERCENT AREAWIDE FOR THE OVERNIGHT HOURS. IT JUST LOOKS LIKE MOST EVERYTHING WILL BE AFTER 12Z...EXCEPT MAYBE IN THE FAR NWRN CORNER OF THE STATE. IN FACT...EARLY PEEK AT 00Z NAM HAS NOTHING UNTIL AFTER 15Z. WILL ALSO REMOVE THUNDER MENTION. PREVIOUS DISCUSSION ALLUDES TO THIS BUT I WANT TO BRING IT OUT AGAIN...CONDITIONS LOOK QUITE WINDY ESPECIALLY LATE TUESDAY AFTERNOON AND TUESDAY EVENING. NOT GOING TO RAISE A WIND ADVISORY ON THIS SHIFT...BUT IT LOOKS LIKELY THE NEXT SHIFT WILL HAVE TO. -JE/23 && .PREV DISCUSSION... SHORT TERM...THROUGH TUESDAY NIGHT... SEVERAL WX IMPACTS TO DEAL WITH THIS SHORT TERM PACKAGE. TOP PRIORITY IS THE SEVERE WEATHER THREAT LATE TUE...WITH GUSTY GRADIENT WINDS POSSIBLE BEFORE AND ESPECIALLY AFTER FROPA TUE NIGHT. CONSIDERING A WIND HEADLINE FOR TUE INTO TUE NIGHT. IT NOW APPEARS THERE SHOULD BE A DEFINITIVE BREAK IN THE PRECIP AHEAD OF THE ADVANCING COLD FRONT WHICH I DID NOT FORESEE YESTERDAY. THE NAM PRODUCES A BIT MORE SB-CAPE JUST AHEAD OF THE FRONT ALONG THE MS RIVER...AND SHOULD INSTIGATE A LOW TOPPED SQUALL LINE BY MID AFTERNOON. THIS LINE SHOULD RACE EAST...POSSIBLY OUTRUNNING THE FROPA. THE LINE SHOULD ENTER THE SHOALS BTWN 21-00Z...CUTTING ACROSS THE REMAINDER OF THE AREA QUICKLY FROM 00-03Z. THE FORECAST HODOGRAPH INDICATES A LINEAR HIGH SHEAR PROFILE ABOVE 1KM...BUT WITH AMPLE SRH IN THE 0-1KM LAYER TO BE CONCERNED FOR BRIEF TORNADO POTENTIAL GIVEN JUST A FEW HUNDRED J/KG OF LOW LEVEL CAPE. BEING THE FRONT...THE THREAT OF DAMAGING GRADIENT WINDS MAY PERSIST FOR A FEW HOURS. VERY IMPRESSIVE 3HR PRESSURE RISES ARE FORECAST BEHIND THE FRONT (10-12MB/3HR) FROM THE OH VALLEY INTO THE DEEP SOUTH. THIS COINCIDES WITH A STRONG MID LEVEL JET OVER 100KT AND DEEP MIXING. FORECAST BUFR SOUNDINGS SUGGEST 40-50KT GUSTS COULD BE POSSIBLE. WILL LOOK AT PVU CHARTS IN A MOMENT TO ASSESS TROP FOLD POTENTIAL. HAVE FOLLOWED RAW NAM DATA CLOSELY FOR TEMP/TD FORECASTS. GIVEN THE ARCTIC AIR INTRUSION...WE SHOULD SEE DEW POINTS PLUMMET INTO THE TEENS LATE TUE NIGHT INTO WED. -KULA/17 LONG TERM...WEDNESDAY THROUGH MONDAY... FOR WEDNESDAY THROUGH FRIDAY...WITH THE EXIT OF THE STRONG TROUGH AND COLD FRONT ON TUESDAY...DRY AND SOMEWHAT COOLER AIR WILL INFILTRATE THE REGION. DESPITE THE BREEZY NW FLOW EXPECTED WITH FROPA...RETURN SOUTHERLY FLOW SHOULD BEGIN BY 21-00Z ON WED/THURS. THIS COUPLED WITH THE ARCTIC AIR MASS BEING MODIFIED SOMEWHAT BY THE TIME IT ARRIVES...SHOULD KEEP TEMPS FROM FALLING BELOW NORMAL. DESPITE THE SOUTHERLY FLOW IN PLACE ON WEDNESDAY...EXPECTING TEMPERATURES TO FALL BELOW FREEZING WITHOUT THE CLOUD COVER. DEWPOINTS SHOULD FALL WELL INTO THE TEENS BY WEDNESDAY AFTERNOON WITH THE MODIFIED ARCTIC AIR. A POTENT TROUGH EXPECTED TO AFFECT MOST OF PLAINS AND EASTERN HALF OF THE US WILL DIVE SOUTHWARD ACROSS TX BY THURSDAY MORNING...LIFTING JUST TO THE NW OF CWFA. THE ECMWF CONTINUES TO KEEP THIS SYSTEM TEMPORARILY CLOSED OFF OVER NORTHERN TX ON THURSDAY MORNING. HOWEVER...THE GFS RAPIDLY LIFTS IT NEGATIVELY TILTED ACROSS THE SAME AREA. WITH THESE DISCREPANCIES THE TIMING OF THE UPPER LEVEL TROUGHS AND ACCOMPANYING COLD FRONT IS ABOUT 6-12 HOURS OFF FROM EACH OTHER. DESPITE THE TIMING ISSUE...STILL EXPECTING THE SFC LOW FORMING OVER LA/MS TO LIFT NORTHEAST. THIS WILL BRING A WARM FRONT NORTHWARD FROM THE GULF BY 12-18Z ON THURSDAY. WITH A VERY STRONG LLJ IN PLACE...50-60KTS AT 925 HPA...DEWPOINTS INITIALLY IN THE TEENS EARLY THURSDAY MORNING SHOULD RECOVER QUICKLY INTO THE 40S/50S BY THURSDAY EVENING. SRH VALUES (0-3KM) FROM GFS ARE SHOWING VALUES IN THE 800-1300 RANGE THROUGHOUT THE EVENT. ANOTHER ISSUE WITH THE STRENGTH OF STORMS THIS SYSTEM IS THAT ALL CAPE VALUES IS SHOWN TO BE LIMITED. SO...EXPECTING THAT IF ANY STORMS ARE ABLE TO SURVIVE THE INTENSE SHEAR...THE MAIN THREAT WILL BE DAMAGING WINDS. ANOTHER POSSIBLE LIMITING FACTOR IS A SUBTLE COLD WEDGE DEPICTED BY THE GFS AS POSSIBLE ADVECTING SOME COLD AIR LEFT FROM THE PREVIOUS COLD AIR MASS...FROM THE LEEWARD SIDE OF THE APPALACHIANS WESTWARD ACROSS CENTRAL ALABAMA. ONCE THE INITIAL WARM FRONT MOVES ACROSS THE AREA...SHOWERS SHOULD CONTINUE THROUGH THE DAY PRE-FROPA. ANOTHER WAVE OF CONVECTION IN THE FORM OF A LINE IS THEN EXPECTED TO CROSS THE REGION AS THE COLD FRONT PASSES EARLY FRIDAY MORNING. AT THIS POINT...FROPA LOOKS TO BE BETWEEN 08Z-14Z FRIDAY THROUGH THE ENTIRE CWFA. DEPENDING ON THE LINGERING SHOWERS ON FRIDAY...TEMPS WILL MOST LIKELY FALL THROUGHOUT THE DAY FRIDAY. THE RIDGE THEN BUILDS OVER THE AREA FRIDAY AFTERNOON WITH BREEZY NW FLOW/CAA IN PLACE. TEMPS SHOULD FALL TO AROUND FREEZING BEFORE SWITCHING TO SOUTHERLY AS A HIGH PRESSURE SYSTEM MOVES EAST ALONG THE GULF COAST. FOR SATURDAY THROUGH MONDAY...WITH LIGHT SOUTHERLY WINDS AND A CLEAR SKY IN PLACE...TEMPS SATURDAY SHOULD RISE TO NEAR NORMAL IN THE LOWER 50S. SUNDAY TEMPS SHOULD BE SOMEWHAT WARMER...INTO THE UPPER 50S...WITH INCREASED SOUTHERLY FLOW ALOFT AND AT THE SURFACE. THE NEXT SYSTEM DIVING SOUTHWARD FROM THE PLAINS IS THEN EXPECTED TO AFFECT THE REGION BY MONDAY. GIVEN THE UNCERTAINTIES WITH DAY 7/8 SYSTEMS...WILL KEEP A MENTION OF SLIGHT CHANCE OF SHOWERS AT THIS POINT...DESPITE THE IMPRESSIVE FEATURES. -LATIMER/77 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE/DISCUSSION...ELLIOTT/23 PREVIOUS/SHORT TERM...KULA/17 PREVIOUS/LONG TERM...LATIMER/77
Hazardous weather outlook, Jan 28, 9:00 PM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 900 PM CST MON JAN 28 2008 ALZ001>010-016-TNZ076-096-097-291100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 900 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW WIND GUSTS TO 30 MPH ARE POSSIBLE...ESPECIALLY OVER EXTREME NORTHWEST ALABAMA...LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TWO ACTIVE WEATHER SYSTEMS WILL AFFECT THE TENNESSEE VALLEY THIS WEEK. A SQUALL LINE CONTAINING A THREAT OF DAMAGING WINDS IS ANTICIPATED TUESDAY EVENING AS A STRONG COLD FRONT DROPS SOUTHEAST INTO THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS TUESDAY AFTERNOON AND EVENING. AHEAD OF THIS FRONT...GUSTY SOUTHERLY FLOW WILL PUMP MOISTURE AND MILD AIR NORTHWARD. SHOWERS AND A FEW MODERATE INTENSITY THUNDERSTORMS WILL BE POSSIBLE WELL IN ADVANCE OF THE FRONT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TAKE SHAPE TUESDAY AFTERNOON FURTHER WEST ALONG AND JUST EAST OF THE MISSISSIPPI RIVER. THIS LINE SHOULD RAPIDLY TRACK EAST INTO NORTH ALABAMA AND MIDDLE TENNESSEE DURING THE EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS OF OVER 60 MPH. BEHIND THE FRONT...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP...WITH SOME GUSTS AROUND 40 MPH POSSIBLE...ALONG WITH A RETURN TO COLDER AIR. AFTER A BREAK ON WEDNESDAY...ANOTHER STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS AND INTO THE DEEP SOUTH ON THURSDAY. THE LOW IS FORECAST TO TRACK NORTHEAST THROUGH NORTH MISSISSIPPI AND WESTERN TENNESSEE THURSDAY AFTERNOON AND EVENING. THIS SYSTEM WILL ONCE AGAIN BRING A RAPID RETURN OF GULF MOISTURE NORTHWARD...AND EXHIBIT EXCEPTIONALLY STRONG WIND SHEAR. THE LIMITING FACTOR FOR SIGNIFICANT SEVERE WEATHER WILL BE LOW INSTABILITY...NEVERTHELESS...AN ORGANIZED SQUALL LINE WITH DAMAGING WINDS IS BECOMING MORE LIKELY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE ON TUESDAY AND THURSDAY...MOST LIKELY DURING THE LATE AFTERNOON AND EVENING HOURS. ELLIOTT/KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 5:57 PM CST | High Wind Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
| Jan 29, 5:57 PM CST | Wind Advisory | HUN | Cullman, DeKalb, Jackson, Madison, Marshall, Morgan | 8 hr |
Nearby
Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.